# SDR CA111026011

- Difficulty date: October 7, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Boeing 767375
- Aircraft time: 94,318 hours
- Engine: Ge CF680C2B6F
- System (JASC): 2421 · AC Generator-Alternator
- Part: Idg
- Part number: 739515C
- Condition: Failed
- Part time: 69,413 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) ACFT DISCONNECTED THE LT IDG APPROX 3 HR IN FLIGHT DUE TO THE DRIVE LIGHT AND ECAM MESSAGE ILLUMINATING.  SCL FOUND THE 2 ADJUSMENT BOLT HEADS MISSING AND OIL IN THE COWL.  THE IDG REQUIRED APPROX 3 LITRES OF OIL TO SERVICE.  IMAGES 1 SHOWS THE BOLT HEADS MISSING.  OIL IS BELIEVED TO HAVE ESCAPED UNDER PRESSURE PAST THE BROKEN BOLTS HEADS.  THE SHOP HAS ONLY SEEN THIS ISSUE ONCE BEFORE IN 1999.  THERE WAS A TOTAL OF 3 BOLTS BROKEN. ONE MORE WAS FOUND IN THE SHOP. THE SUSPECTED ISSUE IS THE STATOR AND HSG CLEARANCE WEARING OVER TIME.  AS THE CLEARANCE INCREASES THE LOAD BEING APPLIED TO THE IDG MAKES THE STATOR TRY TO TURN INSIDE THE UNIT DUE TO THE MAGNETIC FIELD AND THE ROTATION OF THE ROTOR (1200 RPM). THE STATOR MOVES MORE AND MORE AS THE WEAR ON THE BOLT HOLES INCREASES.  (ELONGATION OF THE HOLES IS EVIDENT ON THE HSG) A LARGE LOAD AND THE SUDDEN MOVEMENT OF THE STATOR IS SUSPECTED FOR THE SHEARING OF THE BOLTS. THERE ARE 8 BOLTS IN TOTAL HOLDING THE STATOR IN PLACE.
